PIER
 
Progress In Electromagnetics Research
ISSN: 1070-4698, E-ISSN: 1559-8985
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 38 > pp. 111-123

WAVE BEAM PROPAGATION IN LAYERED MEDIA

By F. Bass and L. Resnick

Full Article PDF (280 KB)

Abstract:
Using rather general assumptions, wave beam propagation is considered in a medium constituted of two half-spaces with smoothly changing properties, these latter changing stepwise at the half-spaces' interface. Expressions for the beam-shape change in the course of propagation are obtained. General results are applied to a Gaussian beam propagating in a series chain, and to fields described by the Helmholtz equation.

Citation:
F. Bass and L. Resnick, "Wave Beam Propagation in Layered Media," Progress In Electromagnetics Research, Vol. 38, 111-123, 2002.
doi:10.2528/PIER02081301
http://www.jpier.org/PIER/pier.php?paper=0208131

References:
1. Kogelnik, H. and T. Li, "Laser beams and resonators," Proc. IEEE, Vol. 54, 1312-1329, 1966.
doi:10.1109/PROC.1966.5119

2. Salen, B. E. A. and M. C. Teich, Fundamentals of Fotonics, John Wiley & Sons, Inc., N.Y., 1991.

3. Marcuse, D., "Reflection of a Gaussian beam from a nonlinear interface," Appl. Optics, Vol. 19, 3130-3139, 1980.
doi:10.1364/AO.19.003130

4. Bakumenko, A. V. and N. A. Khizhnyak, "Reflection and refraction of a narrow Gaussian beam," Radio Physics and Radio Astronomy, Vol. 3, 205-208, 1998.

5. Jeffreys, H. and B. Swirles, Methods in Mathematical Physics, Cambridge University Press, Cambridge, 1966.

6. Brekhovskikh, L. M., Waves in Layered Media, Academia, N.Y., 1980.


© Copyright 2014 EMW Publishing. All Rights Reserved